I'm 7 weeks post Juvederm lip fillers, and I have very large bumps. What can be done? (Photo)

It's been 7 weeks and I appear to have very large bumps from the lip fillers. they have no gone down in size and are actually quite sore

Doctor Answers 6

Lips and Lumps from Juvederm

Juvederm is a great filler for the lips but it appears that the lumps are from the product being placed too superficially.  Please return for Vitrase injections to dissolve the product.  Best, Dr. Green

Lip filler bumps

Hi
Thanks for the question.  Sorry you are experiencing this problem.  I would go back to your injector to see how they want to manage it.  One option is to place some dissolving solution in the lip to break down the clumps of material.  Sometimes some simple massage of the product may help smooth it out, and sometimes adding some additional filler to the deficient areas to camouflage and recontour might be the answer

Good luck

"The above answer has been given without seeing this patient and cannot be substituted for actual in-person examination and medical advice; it is only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Lumps in lips 7 weeks after Juvederm

Thank you for your question.  I think you should go back to your initial injector and discuss this with them, assuming the two of you have a good relationship and you trust them.  There are several possibilities for what these lumps could represent, and some of those possibilities are easily fixable at this point.  Injecting lips with filler is not for the novice injector as they could have problems managing your case if things don't go perfectly (and we all know life isn't perfect).  Always seek out an experienced and well trained physician injector for these sorts of treatments.  Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Bumps in the lips

If the Juvederm was not smoothed out when it was first injected, then you can have a nodule.  Also, this may be due to a granuloma formation due to a foreign body reaction in the lips, and in that case, an appropriate Kenalog injection may help.  Go to a board-certified dermatologist or plastic surgeon for advise.

M. David Cole, MD, FAAD
Newport Beach Dermatologist
5.0 out of 5 stars 3 reviews

Juvederm and lumps

Need more information- did these lumps just appear, or have they been there since the initial injections? This is the crucial question. 

Regardless, your specialist injector who did your lips can easily treat the lumps with a reversal enzyme called Hylase or hyaluronidase- this can easily reverse HA fillers such as Juvederm and Restylane. 

All the best, 
Dr Davin Lim
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Lumps after juvederm

Did these lumps just appear or have they been there since the injection?     If they have been there they should be removed with one of the hyaluronadase preparations,  Hyalase or Vitrase.    If they just recently came they may represent a type of infection around the implant and need treated with antibiotics etc.   My Best,   Dr Commons

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.